Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 88, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 31, 2015, 5:52 PM EDT for Coweta County, Georgia. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2015, 5:52 PM EDT (21:52 UTC)
- Expired
- May 31, 2015, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 32 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:15 PM EDT | TSTM WND DMG | 2 Nw Arnco Mills, GA | TREE DOWN ON SEWELL MILL RD. |
| May 31, 6:15 PM EDT | TSTM WND DMG | 4 Nw Newnan, GA | TREE DOWN ON MT. CARMEL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446
WUUS52 KFFC 312152
SVRFFC
GAC077-312230-
/O.NEW.KFFC.SV.W.0088.150531T2152Z-150531T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COWETA COUNTY IN WEST CENTRAL GEORGIA...
* UNTIL 630 PM EDT
* AT 551 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWNAN...AND
IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWNAN...EAST NEWNAN...MADRAS...DUNAWAY GARDENS...ARNCO-SARGENT AND
PLANT YATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3344 8495 3344 8494 3345 8493 3345 8492
3346 8491 3347 8491 3349 8488 3348 8475
3331 8472 3326 8493 3345 8497
TIME...MOT...LOC 2151Z 082DEG 1KT 3339 8485
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:12 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 31, 3:12 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT SUN MAY 31 2015 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... IN THE IMMEDIATE NEAR-TERM...MODERATE INSTABILITY AND AMPLE MOISTURE ACROSS THE FORECAST AREA FEEDING STRONG TO MARGINALLY SEVERE THUNDERSTORMS ACROSS THE NORTHWESTERN 2/3 OF THE AREA. BIGGEST THREATS REMAIN VERY HEAVY RAIN AND MINOR FLOODING...GUSTY WINDS TO AROUND OR JUST ABOVE SEVERE LIMITS AND HAIL TO JUST BELOW SEVERE LIMITS. FOR THE SHORT TERM FORECAST PERIOD...GOOD RAIN CHANCES CONTINUE AS THE UPPER TROUGH OVER THE CENTRAL U.S. CONTINUES TO SLOWLY SHIFT EAST TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH MONDAY NIGHT DEPICTING THE CLOSED UPPER LOW DEVELOPING IN THE BASE OF THE TROUGH OVER THE TENNESSEE VALLEY. A WEAK SURFACE BOUNDARY SAGS INTO THE REGION AS WELL PROVIDING SOME LOW-LEVEL SUPPORT. PRECIPITABLE WATER VALUES INCREASING AND THIS TREND SHOULD CONTINUE THROUGH THE PERIOD. VALUES ARE EXPECTED TO BE ABOVE CLIMATOLOGICAL NORMALS...BUT ARE NOT EXPECTED TO BE EXTREME. WITH THE UPPER-LEVEL TROUGH IN PLACE OVER THE REGION PRECIPITATION IS POSSIBLE AT ANY TIME...HOWEVER COVERAGE SHOULD SHOW A MARKED DIURNAL BIAS. 20 .LONG TERM /TUESDAY THROUGH SUNDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIODS AS MODELS CONTINUE TO SHOW A WET PATTERN THROUGH MID AND LATE WORK WEEK AS AN UPPER LOW MEANDERS ACROSS THE DEEP SOUTH. LONG RANGE MODELS CONTINUE TO SHOW SOME DIFFERENCES IN HOW FAR EAST THE UPPER LOW/TROUGH DRIFTS BY THE WEEKEND... WITH THE ECMWF PUSHING THE TROUGH JUST EAST OF THE FORECAST AREA ON BY SATURDAY AND SUNDAY... WHILE THE GFS HOLDS THE AREA MORE ON THE ACTIVE EAST SIDE OF THE TROUGH OVER THE WEEKEND. WILL CONTINUE TO SHOW A CHANCE POP THROUGH THE WEEKEND FOR NOW. /39 PREVIOUS LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... /ISSUED AT 333 AM EDT SUN MAY 31 2015/ ECMWF AND GFS SIMILAR FOR THE FIRST PART OF THE LONG TERM...THEN THEY DIFFER IN POSITION OF THE UPPER LOW. THE UPPER TROUGH AND CLOSED LOW MOVES INTO THE SOUTHEAST KEEPING THE CWA IN THE WARM MOIST SECTOR. THIS WILL ALSO KEEP CHANCE POPS ACROSS THE ENTIRE CWA THROUGH THE WEEK. TOWARD THE END OF THE WEEK BOTH MODELS FILL THE LOW HOWEVER THE ECMWF PUSHES THE UPPER TROUGH A LITTLE FURTHER EAST THAN THE GFS. THE ECMWF WILL BRING LOWER POPS TO THE CWA WHILE THE GFS WOULD KEEP HIGHER POPS. HAVE OPTED TO GO WITH CHANCE POPS DUE TO THE UNCERTAINTY. 17 .AVIATION... 18Z UPDATE... /ISSUED AT 135 PM EDT SUN MAY 31 2015/ GENERALLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION THROUGH 06Z. AREAS OF IFR CEILINGS DEVELOPING BY 06Z...BECOMING FAIRLY WIDESPREAD 09-14Z. CONDITIONS IMPROVING TO VFR BY 18Z. SCATTERED CONVECTION CURRENTLY BECOMING WIDESPREAD ACROSS NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA THROUGH 00Z BEFORE DIMINISHING TO SCATTERED OR LOWER COVERAGE BY 06Z. WINDS WILL REMAIN SOUTHEAST TO SOUTHWEST 6-10KT THROUGH 00Z...DIMINISHING TO 5KT OR LESS AFTER. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 83 66 83 / 50 60 50 60 ATLANTA 68 83 67 81 / 60 60 60 50 BLAIRSVILLE 62 78 61 76 / 60 70 60 50 CARTERSVILLE 65 82 64 81 / 70 60 50 50 COLUMBUS 68 85 68 84 / 60 60 50 60 GAINESVILLE 66 81 65 79 / 60 60 60 50 MACON 67 87 66 85 / 50 60 60 60 ROME 64 81 63 81 / 70 60 50 50 PEACHTREE CITY 66 83 64 81 / 60 60 60 60 VIDALIA 68 88 69 85 / 40 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....39 AVIATION...20
Hazardous weather outlook, May 31, 11:39 AM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1139 AM EDT SUN MAY 31 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1139 AM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... DAMAGING WINDS... LOCALLY HEAVY RAIN... FREQUENT CLOUD TO GROUND LIGHTNING AND POSSIBLY SOME LARGE HAIL. DISCUSSION... INCREASING MOISTURE AND INSTABILITY AHEAD OF AN UPPER LEVEL DISTURBANCE WILL RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. WHILE ISOLATED SEVERE STORMS COULD DEVELOP JUST ABOUT ANYWHERE TODAY... THE BEST CHANCE FOR SEVERE STORMS WILL BE MAINLY ALONG AND NORTH OF A LINE FROM AMERICUS... TO FORSYTH...TO WASHINGTON... AND MAINLY BETWEEN THE HOURS OF 2 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS ARE POSSIBLE EACH DAY ACROSS NORTH AND CENTRAL GEORGIA AS AN UPPER LEVEL LOW PRESSURE SYSTEM STALLS ACROSS THE REGION. THERE IS A MARGINAL RISK OF AFTERNOON AND EVENING SEVERE STORMS ON MONDAY... AND POSSIBLY AGAIN ON TUESDAY... ACROSS NORTH AND CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 31, 4:48 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT SUN MAY 31 2015
GAZ079-080-091-312115-
TALBOT GA-MARION GA-TAYLOR GA-
448 PM EDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TALBOT...MARION AND TAYLOR COUNTIES UNTIL 515 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF BUENA VISTA...MOVING
NORTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS TALBOT...MARION AND TAYLOR COUNTIES THROUGH 515 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUTLER...JUNCTION CITY...RUPERT...BALDWINVILLE...CHARING...
TAZEWELL...OAKLAND...MARION ESTATES...MAUK AND HOWARD.
LAT...LON 3242 8465 3269 8446 3251 8417 3237 8432
3240 8432 3240 8434 3238 8435 3240 8435
3240 8436 3243 8436 3243 8438 3242 8438
3241 8439 3231 8439
TIME...MOT...LOC 2047Z 225DEG 10KT 3243 8441Special weather statement, May 31, 5:01 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT SUN MAY 31 2015
GAZ031-041-042-312130-
PAULDING GA-CARROLL GA-HARALSON GA-
501 PM EDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PAULDING...CARROLL AND HARALSON COUNTIES UNTIL 530 PM EDT...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VILLA
RICA TO MOUNT ZION...AND MOVING NORTH AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS PAULDING...CARROLL AND HARALSON COUNTIES THROUGH 530 PM
EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARROLLTON...DALLAS...BUCHANAN...VILLA RICA...BREMEN...TEMPLE...
HIRAM...MOUNT ZION...WACO...NEW HOPE...BOWDON JUNCTION...NEW
GEORGIA...ABILENE...JOHN TANNER STATE PARK AND DRAKETOWN.
LAT...LON 3380 8520 3406 8476 3378 8477 3377 8485
3378 8490 3368 8490 3355 8520
TIME...MOT...LOC 2100Z 189DEG 12KT 3381 8492 3366 8517Special weather statement, May 31, 5:06 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT SUN MAY 31 2015
GAZ089-090-312145-
MUSCOGEE GA-CHATTAHOOCHEE GA-
506 PM EDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MUSCOGEE AND CHATTAHOOCHEE COUNTIES UNTIL 545 PM EDT...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT BENNING/LAWSON ARMY AIR FLD...OR 9
MILES WEST OF CUSSETA...MOVING NORTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS MUSCOGEE AND CHATTAHOOCHEE COUNTIES THROUGH 545 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...FORT BENNING/LAWSON ARMY AIR FLD...NORTH FORT BENNING...
VISTA TERRACE...BENNING HILLS...AVONDALE...SAND HILL...CARTER
ACRES...BENNING PARK...BATTLE PARK...CUSTER ROAD TERRACE...
JAMESTOWN/SOUTH FORT BENNING AND SAINT MARYS HILLS.
LAT...LON 3225 8492 3226 8489 3230 8494 3233 8501
3235 8500 3238 8497 3238 8499 3239 8497
3241 8498 3242 8496 3244 8497 3245 8500
3248 8500 3245 8476 3223 8483 3223 8492
TIME...MOT...LOC 2105Z 194DEG 6KT 3230 8495Special weather statement, May 31, 5:17 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT SUN MAY 31 2015
GAZ093-104>106-312200-
SUMTER GA-MACON GA-CRISP GA-DOOLY GA-
517 PM EDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...HEAVY RAIN AND
40 MPH WINDS IN SUMTER...MACON...CRISP AND DOOLY COUNTIES UNTIL 600
PM EDT...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
AMERICUS TO NEAR CORDELE...AND MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40
MPH AS THEY MOVE ACROSS SUMTER...MACON...CRISP AND DOOLY COUNTIES
THROUGH 600 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...CORDELE...VIENNA...OGLETHORPE...UNADILLA...MONTEZUMA...
PLAINS...ARABI...BYROMVILLE...IDEAL...PINEHURST...LESLIE...
ANDERSONVILLE...LILLY...DE SOTO...DOOLING...DESOTO...COBB...SUMTER
AND LAMAR.
LAT...LON 3184 8386 3185 8394 3190 8393 3191 8392
3192 8434 3187 8434 3194 8442 3216 8434
3216 8418 3223 8418 3223 8422 3229 8422
3230 8426 3239 8425 3232 8386 3229 8385
3228 8361 3199 8361 3181 8370 3180 8380
TIME...MOT...LOC 2116Z 213DEG 20KT 3202 8426 3195 8384Special weather statement, May 31, 5:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT SUN MAY 31 2015
GAZ049-059-060-312215-
MORGAN GA-JASPER GA-PUTNAM GA-
542 PM EDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MORGAN...JASPER AND PUTNAM COUNTIES UNTIL 615 PM EDT...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EATONTON...MOVING NORTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS MORGAN...JASPER AND PUTNAM COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EATONTON...MADISON...MONTICELLO...NEWBORN...SHADY DALE...CALVIN...
SWORDS...WARFIELD...HARMONY...ROCK EAGLE 4-H CENTER...FARRAR...
GODFREY...PARKS MILL...WILLARD AND CENTRAL GEORGIA EXPERIMENT STN.
LAT...LON 3329 8339 3332 8374 3349 8370 3348 8369
3349 8367 3352 8369 3360 8367 3355 8329
3354 8327 3351 8328 3347 8328 3345 8326
3344 8326
TIME...MOT...LOC 2142Z 214DEG 13KT 3339 8346Special weather statement, May 31, 5:49 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SUN MAY 31 2015
GAZ053-312215-
COWETA GA-
549 PM EDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN COWETA COUNTY UNTIL 615 PM EDT...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWNAN. THIS STORM WAS NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT
MOVES ACROSS COWETA COUNTY THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...EAST NEWNAN...MADRAS...DUNAWAY GARDENS...ARNCO-SARGENT AND
PLANT YATES.
LAT...LON 3344 8494 3345 8493 3345 8492 3346 8491
3347 8491 3349 8488 3350 8474 3331 8471
3326 8493 3344 8496
TIME...MOT...LOC 2148Z 080DEG 1KT 3340 8484The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| May 31, 12:29 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 31 min |
| May 31, 12:35 PM EDT | Special Weather Statement | FFC | Forsyth | 40 min |
| May 31, 12:53 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 22 min |
| May 31, 1:09 PM EDT | Special Weather Statement | FFC | Taylor | 51 min |
| May 31, 1:17 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| May 31, 1:23 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| May 31, 1:35 PM EDT | Special Weather Statement | FFC | Whitfield | 40 min |
| May 31, 1:49 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 41 min |
| May 31, 1:55 PM EDT | Special Weather Statement | FFC | Walker | 35 min |
| May 31, 2:11 PM EDT | Special Weather Statement | FFC | Walton | 34 min |
| May 31, 2:34 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 41 min |
| May 31, 2:36 PM EDT | Special Weather Statement | FFC | Whitfield | 39 min |
| May 31, 2:54 PM EDT | Special Weather Statement | FFC | Henry | 51 min |
| May 31, 3:06 PM EDT | Special Weather Statement | FFC | Rockdale | 39 min |
| May 31, 3:09 PM EDT | Special Weather Statement | FFC | Pike | 36 min |
| May 31, 3:15 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Pickens | 45 min |
| May 31, 3:26 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| May 31, 3:38 PM EDT | Special Weather Statement | FFC | Cobb | 52 min |
| May 31, 3:46 PM EDT | Special Weather Statement | FFC | Butts | 44 min |
| May 31, 3:58 PM EDT | Special Weather Statement | FFC | Stewart | 32 min |
| May 31, 4:05 PM EDT | River Flood Warning | FFC | Gwinnett | 7 days |
| May 31, 4:22 PM EDT | Special Weather Statement | FFC | Newton | 38 min |
| May 31, 4:29 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 46 min |
| May 31, 4:32 PM EDT | Special Weather Statement | FFC | Cherokee | 43 min |
| May 31, 4:34 PM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| May 31, 4:41 PM EDT | Special Weather Statement | FFC | Union | 34 min |
| May 31, 4:48 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| May 31, 5:01 PM EDT | Special Weather Statement | FFC | Paulding | 29 min |
| May 31, 5:06 PM EDT | Special Weather Statement | FFC | Chattahoochee | 39 min |
| May 31, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding | 51 min |
| May 31, 5:17 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Sumter | 43 min |
| May 31, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor, Upson | 40 min |
| May 31, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 38 min |
| May 31, 5:42 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 33 min |
| May 31, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 34 min |
| May 31, 5:49 PM EDT | Special Weather Statement | FFC | Coweta | 26 min |
| May 31, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Talbot | 51 min |
| May 31, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Peach, Taylor | 47 min |
| May 31, 6:17 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 43 min |
| May 31, 6:30 PM EDT | Special Weather Statement | FFC | Upson | 45 min |
| May 31, 6:45 PM EDT | Special Weather Statement | FFC | Douglas | 45 min |
| May 31, 6:46 PM EDT | Special Weather Statement | FFC | Coweta | 44 min |
| May 31, 6:50 PM EDT | Special Weather Statement | FFC | Meriwether | 25 min |
| May 31, 6:55 PM EDT | Special Weather Statement | FFC | Pike | 35 min |
| May 31, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 43 min |
| May 31, 7:06 PM EDT | Special Weather Statement | FFC | Harris | 54 min |
| May 31, 7:12 PM EDT | Special Weather Statement | FFC | Wilkes | 33 min |
| May 31, 7:18 PM EDT | Special Weather Statement | FFC | Coweta, Heard, Meriwether, Troup | 42 min |
| May 31, 7:34 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.